Texas, 2005Tornado in Texas, May 28, 2005
May 28, 2005 · NWS SHV · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 28, 2:10 PM CST, 5 hours earlier.
Area forecast discussion, May 28, 2:10 PM CST, 5 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
310 PM CDT SAT MAY 28 2005
.DISCUSSION...
SWIRLING RAIN AREA OVER TEXAS HAS COME INTO THE AREA. A
SECOND BAND IS TRYING TO ORGANIZE OVER I 35 IN CENTRAL
TEXAS. BEST RAIN CHANCES WILL BE NW TO NORTH...AND THEN
NORTHEAST PORTIONS OF AREA TONIGHT. LIKELY POPS FOR I 20
CORRIDOR BUT LOWER THAN GUIDANCE. NOT SURE IF THE BAND
OVER THE AREA IS THE BRUNT OF THE WEATHER FOR THE NEXT
18 HOURS...OR IF SECOND BAND WILL MOVE INTO TYR AND
ULTIMATELY SHV AGAIN. HOWEVER MODELS INDICATE AN AXIS OF
RAIN ALONG A WEAK BOUNDARY FROM SE OK TO MLU...SO POPS
SEEM TO BE SURER BET IN THESE AREAS TONIGHT. WILL ONLY GO
WITH CHANCE FOR LFK TONIGHT...MODELS AGREE WITH 50 PCT
POPS. MAY BE TOO HIGH FOR THEM...WE/LL SEE HOW THINGS
EVOLVE THIS EVENING NW OF HOUSTON. RAIN WILL BE LOCALLY
HEAVY TONIGHT ESPECIALLY FROM THE IDABEL TO MLU LINE.
HOPEFULLY GROUND CAN SUCK IT UP WITHOUT INCIDENT.
SLIGHT CHANCE OF SEVERE AREA WIDE TOMORROW...WORDED
IN ZONES.
OTHERWISE WE ARE DEALING WITH A SOUPY MIX OF HUMIDITY
AND DIFFUSE DISTURBANCES MEANDERING HITHER AND YONDER.
POPS EITHER SIDE OF 50 PERCENT FOR THE NEXT FOUR
PERIODS...GRADUALLY EASING UP AS WE PROGRESS TOWARD MID
WEEK WITH ONLY CHANCE TO SLIGHT CHANCE POPS. BUT
NONETHELESS...POPS VIRTUALLY ALL AREAS ALL PERIODS...
A GOOD SIGN THAT GRASS WILL BE GREENING UP.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 67 83 68 82 / 60 60 50 50
MLU 66 82 69 82 / 70 60 50 60
DEQ 64 77 66 80 / 80 70 60 50
TXK 67 78 67 81 / 70 70 60 50
ELD 66 79 67 81 / 70 70 60 60
TYR 67 80 68 82 / 60 60 50 50
GGG 67 82 68 82 / 60 60 50 50
LFK 69 86 69 83 / 50 50 50 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
17/17
Hazardous weather outlook, May 28, 11:00 AM CST, 8 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT MAY 28 2005
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT MAY 28 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR OVER EAST
AND NORTHEAST TEXAS EARLY THIS AFTERNOON...AND THEN MOVE
NORTHEASTWARD INTO OKLAHOMA...LOUISIANA...AND ARKANSAS LATER THIS
AFTERNOON AND THROUGH TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE.
IN ADDITION...A FEW THUNDERSTORMS COULD BRIEFLY BECOME SEVERE...
PRODUCING LARGE HAIL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO AFFECT THE FOUR
STATE REGION SUNDAY THROUGH TUESDAY. SOME OF THE STORMS ON SUNDAY
COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
17
Tornado, Angelina
- When
- May 28, 7:10 PM CST to 7:25 PM CST
- Where
- Angelina County, 14 mi S of Huntington
- Rating
- F0
- Path length
- 4 mi
- Path width
- 30 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 31.083, -94.583
NWS Survey concluded that the path was intermittent and consisted of downed trees or trees snapped off from 14 miles south of Huntington to 5 miles southwest of Zavalla. There was no damage to structures or buildings near the path.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, May 28, 20051 death · 1 event
- Damaging Wind in Louisiana, May 28, 2005$200,000 · 60 kt wind · 1 event
- Hail in Nebraska, May 28, 2005$130,000 · 2 in hail · 3 events
- Flash Flooding and Damaging Wind in Texas, May 28, 2005$85,000 · 52 kt wind · 3 events
- Damaging Wind in Louisiana, May 28, 2005$25,000 · 70 kt wind · 1 event
- Tornadoes and Hail in Texas, May 28, 2005$17,000 · F0 · 4 events
- Tornado and Hail in Kansas, May 28, 2005F0 · 12 events
- Damaging Wind in Pennsylvania, May 28, 20051 injured · 60 kt wind · 1 event
- Marine Thunderstorm Winds in Lake Erie, May 28, 20057 events
- Hail and Damaging Winds in Texas, May 28, 2005$5,000 · 1.75 in hail · 6 events
- Flash Flooding in Texas, May 28, 20055 events
- Hail in Ohio, May 28, 20050.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5481559.